iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologycontraceptive pillWhat does bleeding after taking birth control pills indicate?

Does normal to heavy bleeding on a placebo week of birth control pills mean no chances of pregnancy?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At January 10, 2023
Reviewed AtDecember 21, 2023

Patient's Query

Hello doctor,

I have had slight nausea and increased salivation over a month. I thought it was pregnancy, so I did a pregnancy test, and it was negative. I then got my period on the placebo week. Now I have random pain in my breasts. Why? I have normal to heavy bleeding on my placebo week of combined birth control pills. Does that mean I am not pregnant?

Kindly help.

Thank you.

Hello,

Welcome to icliniq.com.

I read your query and understand your concern.

If you are having normal to heavy bleeding on the placebo week of combined birth control pills, you have withdrawal bleeding and are not pregnant, provided you did not skip any pill. Nausea and dry mouth are quite common side effects of hormonal pills. Slight breast pain could be due to a side effect of hormonal imbalances. Do not worry about pregnancy; as you mentioned, the urine pregnancy test was negative.

Hope this answers your questions.

Thank you.

Patient's Query

Hello doctor,

I read somewhere that some people bleed for months during their pregnancy, so I am worried. I have also been on these pills for over six years, so would I randomly have these symptoms? I am probably just stressing myself out.

Thank you.

Hello,

Welcome back to icliniq.com.

I can understand that you are stressed out. But bleeding during pregnancy is a different thing. However, bleeding, in your case, is due to hormonal withdrawal. Withdrawal bleeding happens when someone is on placebo pills. These are not random symptoms but might occur in certain cycles because of hormonal imbalances. Do not worry, and please do not skip the pills.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Priyadarshini Tripathy
Dr. Priyadarshini Tripathy

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy